A Case of Radiation Retinopathy of Left Eye After Radiation Therapy of Right Brain Metastasis
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
A 37-year-old female, who had received modified radical mastectomy for cancer of her right breast, presented with decreased visual acuity in the left eye after radiation therapy for the management of the metastasis to her right brain 14 months ago. After ocular examination, we diagnosed her as radiation retinopathy. At the time of the first visit, the corrected best visual acuity was 0.4 in the left eye, and fundus examination revealed cotton wool spots and cystoid macular edema (CME). The findings in the right eye were normal except for cotton wool spots in the superior major arch. Fluorescein angiography (FA) showed marked telangiectasia and microaneurysms in her left eye but tiny microaneurysms in her right eye. Subsequent optical coherent tomography (OCT) showed CME. We injected intravitreal triamcinolone acetonide (TA). Two weeks after treatment, the visual acuity was improved to 0.6 and the retinal thickness was decreased. Three months later, the visual acuity in the left eye was dropped to 0.3 due to the recurrence of CME, so we injected intravitreal TA again. Five months later, visual acuity was improved to 0.5 and OCT revealed the improvement of CME. The incidence of radiation retinopathy is higher in the side nearer to radiation, but careful radiation blocking is also required on the opposite side of irradiation site considering the possibility of radiation retinopathy and careful observation is required on both sides of the eyes when performing fundus examination.
Abstract
A 37-year-old female, who had received modified radical mastectomy for cancer of her right breast, presented with decreased visual acuity in the left eye after radiation therapy for the management of the metastasis to her right brain 14 months ago. After ocular examination, we diagnosed her as radiation retinopathy. At the time of the first visit, the corrected best visual acuity was 0.4 in the left eye, and fundus examination revealed cotton wool spots and cystoid macular edema (CME). The findings in the right eye were normal except for cotton wool spots in the superior major arch. Fluorescein angiography (FA) showed marked telangiectasia and microaneurysms in her left eye but tiny microaneurysms in her right eye. Subsequent optical coherent tomography (OCT) showed CME. We injected intravitreal triamcinolone acetonide (TA). Two weeks after treatment, the visual acuity was improved to 0.6 and the retinal thickness was decreased. Three months later, the visual acuity in the left eye was dropped to 0.3 due to the recurrence of CME, so we injected intravitreal TA again. Five months later, visual acuity was improved to 0.5 and OCT revealed the improvement of CME. The incidence of radiation retinopathy is higher in the side nearer to radiation, but careful radiation blocking is also required on the opposite side of irradiation site considering the possibility of radiation retinopathy and careful observation is required on both sides of the eyes when performing fundus examination.
참고문헌 (23)
- Cibis PA, "Ocular effects produced by high intensity x-radiation", AMA Arch Ophtahlmol, 53, pp.651~663 (1995)
- Boozalis GT, "Subretinal neovascularization from the retina in radiation retinopathy", Retina, 7, pp.156~161 (1987)
- Ching SV, "Radiation-induced ocular injury in the dog: a histological study", Int J Radiat Oncol Biol Phys, 19, pp.321~328 (1990)
- Chee PH, "Radiation retinopathy", Am J Ophthalmol, 66, pp.860~865 (1968)
- Brown GC, "Radiation retinopathy", Ophthalmology, 89, pp.1494~1501 (1982)
- Amoaku WM, "Cephalic radiation and retinal vasculopathy", Eye, 4, pp.195~203 (1990)
- Chan RC, "Effects of irradiation on the eye", Radiology, 120, pp.673~675 (1976)
- Stallard HB, "Radiant energy as a pathogenic and a therapeutic agent in ophtahlmic disorder", Br J Ophthalmol, 6, pp.1~126 (1933)
- Seong GJ, "A case of radiation retinopathy", J Korean Ophthalmol Soc, 28, pp.691~694 (1987)
- Merriam GR, "The effects of ionizing radiations on the eye", Front Radiant Ther Oncol, 6, pp.346~385 (1972)
- Letschert JGJ, "Results of radiotherapy in patients with Stage I orbital non-Hodgkins lymphoma", Radiother Onchol, 22, pp.36~44 (1991)
- Parsons JT, "Radiation retinopathy after external-beam irradiation: analysis of time-dose factors", Int J Radiation Oncology Biol Phys, 30, pp.765~773 (1994)
- Perrers-Taylor M, "Chorioretinal damage as a complication of radiotheraphy", Acta Radiol Ther Phys Biol, 3, pp.431~440 (1965)
- Nakissa N, "Ocular and orbital complication following radiation therapy of paranasal sinus malignancies and review of literature", Cancer, 51, pp.980~986 (1992)
- Peterson IA, "Donaldson SS. Prognostic factors in the radiotherapy of Graves’ ophthalmopathy", Int J Radiat Oncol Biol Phys, 19, pp.259~264 (1990)
- Bessell EM, "Ocular morbidity after radiotherapy of orbital and conjunctival lymphoma", Eye, 1, pp.90~96 (1987)
- Gass JDM, "A fluorescein angiographic study of macular dysfunction secondary to retinal artery occlusion, collagen vascular disease, and vitritis", Arch Ophthalmol, 80, pp.606~617 (1968)
- Chaudhuri PR, "Treatment of radiation retinopathy", Br J Ophthalmol, 65, pp.623~625 (1981)
- Kinyoun JL, "Photocoagulation treatment of radiation retinopathy", Am J Ophthalmol, 105, pp.470~478 (1988)
- Kinyoun JL, "Proliferative radiation retinopathy", Arch Ophthalmol, 114, pp.1097~1100 (1996)
- Martidis A, "Intravitreal triamcinolone for refractory diabetic macular edema", Ophthalmology, 109, pp.920~927 (2002)
- Jonas JB, "Intravitreal injection of crystalline cortisone as adjunctive treatment of proliferative vitreoretinopathy", Br J Ophthalmol, 84, pp.1064~1067 (2000)
- Park CH, "Intravitreal triamcinolone acetonide in eyes with cystoid macular edema associated with central retinal vein occlusion", Am J Ophthalmol, 136, pp.419~425 (2003)
